MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. RISE; INSERTER FORK, 8MM

GLOBUS MEDICAL, INC. RISE; INSERTER FORK, 8MM
Model Number 693.011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a rise spacer was implanted.Lateral imaging found the spacer inserted along the lower end plate of l4.While attempting to change the angle of the spacer with the inserter, one of the prongs at the tip of the instrument broke off within the cavity of the spacer.The spacer was filled with bone graft encasing the broken piece of the instrument.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.Evaluation of the instrument found one of the forks that mate with the implant has been broken off.It is likely the observed damage was caused by continued attempts to change the angle of the pacer with the inserter even after experiencing resistance due to the bone graft around the device.This excessive force would have placed a high stress concentration on the fork tabs as they are the only attachment mechanism to the spacer.The exact cause of the reported issue cannot be determined.

Brand Name
RISE
Common Device Name
INSERTER FORK, 8MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18832328
Report Number3004142400-2018-00062
Device Sequence Number20817113
Product Code LXH
UDI-Device Identifier00889095058185
UDI-Public00889095058185
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number693.011
Device Lot NumberTIV080EC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Patient Weight78 KG
Patient RaceAsian